MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN FEMORAL NAIL, CCD 130, RIGHT, 11.5 MM, 38 CM; HIP INTERNAL FIXATION SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN FEMORAL NAIL, CCD 130, RIGHT, 11.5 MM, 38 CM; HIP INTERNAL FIXATION SYSTEM
Model Number N/A
Medical Device Problem Codes Fracture (1260); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); Discomfort (2330)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: znnâ¿¢, cmn, lag screw extraction instrument item# 00249009012 lot# unknown.Report source: foreign - (b)(6).Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0009613350 - 2022 - 00355.
 
Event or Problem Description
It was reported that the patient was scheduled to be revised for ablation of right femoral centromedullary material due to indications of discomfort approximately 2.5 years after the implantation.During removal of the cephalic screw, fracture of the wings occurred making the removal impossible, which resulted in leaving the nail and the cephalic screw in place.The revision surgery was rescheduled.No further patient outcome provided.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, b5, d10, g3, g6, h1, h2, h6, h10 d10 - medical devices: unknown lag screw; item# unknown; lot# unknown no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Devices are used for treatment.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient was implanted with a femoral nail and screw.Around 2.5 years later, the bone had consolidated and the patient was feeling discomfort so a revision surgery took place.During this revision surgery, while removing the lag screw, fracture of the wings made the removal of both implants impossible.The revision surgery had to be rescheduled.The second revision surgery took place 49 days later, in this surgery the screw and nail were removed without difficulty (reported under 0009613350-2022-00353).

Brand Name
ZNN, CMN FEMORAL NAIL, CCD 130, RIGHT, 11.5 MM, 38 CM
Common Device Name
HIP INTERNAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14869519
Report Number0009613350-2022-00354
Device Sequence Number20118581
Product Code HSB
UDI-Device Identifier00889024299863
UDI-Public(01)00889024299863(17)250930(10)2820901
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue Number47-2493-382-11
Device Lot Number2820901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown